Wisconsin, 2025Flood in Wisconsin, March 31, 2025
March 31, 2025 · NWS ARX · 1 event in 1 county or zone
The combination of recent rainfall and upstream snowmelt towards the end of March contributed to a brief instance of minor flooding on the Black River at Black River Falls on March 31st. The river entered flood stage early in the morning on March 31st and quickly returned below flood stage later that afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of recent rainfall and upstream snowmelt towards the end of March contributed to a brief instance of minor flooding on the Black River at Black River Falls on March 31st. The river entered flood stage early in the morning on March 31st and quickly returned below flood stage later that afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Mar 30, 9:51 PM CST, 3 hours 9 minutes earlier. Its key messages:
- Some light icing continues in Clark and Taylor counties through early this evening. Due to this, an Ice Storm Warning in Taylor County and Winter Weather Advisory in Clark County continue through 7 PM tonight.
- Accumulating snow possible north of Interstate 94 from late Tuesday afternoon into Tuesday night.
- There is a marginal to slight risk of severe storms from Tuesday afternoon and night south of Interstate 90.
Area forecast discussion, Mar 30, 9:51 PM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1051 PM CDT Sun Mar 30 2025
.KEY MESSAGES...
- Some light icing continues in Clark and Taylor counties
through early this evening. Due to this, an Ice Storm Warning
in Taylor County and Winter Weather Advisory in Clark County
continue through 7 PM tonight.
- Accumulating snow possible north of Interstate 94 from late
Tuesday afternoon into Tuesday night.
- There is a marginal to slight risk of severe storms from
Tuesday afternoon and night south of Interstate 90.
&&
.DISCUSSION...
Issued at 223 PM CDT Sun Mar 30 2025
Late This Afternoon and Tonight
With temperatures in the lower 30s and dew points around 30,
light freezing rain will continue in Clark and Taylor counties.
Up to a tenth of an inch of additional icing may occur in Taylor
County and light glaze in Clark County. Due to this, kept the
Ice Storm Warning in Taylor County and Winter Weather Advisory
in Clark County through 7 PM tonight.
The surface low will track across far southern Wisconsin late
this afternoon and northern Lower Michigan and into Ontario
tonight. As this occurs, a deformation band of precipitation
will move east across the area. This band has ice aloft, so as
temperatures cool aloft, the rain will transition to snow. The
rain/snow line is currently near Interstate 35 and it will move
into southeast Minnesota and northeast Iowa late this afternoon
and across the remainder of the area this evening. The latest
HREF continues to have generally up to 1 inch south of
Interstate 90 and generally 1 to 2 inches north of this
Interstate. There could potentially be isolated totals up to 3
inches (up to a 10% probability) north of Interstate 94.
With there still being low level moisture up to 800 mb and a
loss of ice on the back edge of this deformation band, there
could be a period of freezing drizzle, but confidence (less than
20%) remains low that this could take place.
Tuesday into Wednesday Night
The 30/12z models remain in good agreement that a shortwave
trough will eject out of the Central Plains. Like the past
couple of days, there is still some uncertainty on whether this
surface low will move northeast through the Upper Mississippi
River Valley or more east into the Mid Mississippi River Valley.
The GEFS solutions remain further west than the ECMWF ECE.
Precipitation continues to look like it will move into our
western areas on Tuesday morning and across the remainder of the
area on Tuesday afternoon. It continues to look like the
precipitation will be mainly rain south of Interstate 94 and a
wintry mix north of this Interstate. The 10th percentiles are
generally around 1 inch of snow. Meanwhile, the 90th
percentiles are in the 3 to 5 inch range for snow.
Further south, there is some uncertainty on how far north will
the warm sector will get. This is due to the surface low
occluding and where this might occur. If the area can get into
the warm sector, there will be ample instability (potentially up
to 1000 J/kg) and shear for the potential of severe weather.
The Storm Prediction Center has a slight risk across our far
south and a marginal risk up to Interstate 90.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1051 PM CDT Sun Mar 30 2025
Snow continues to move off to the south and east and will move
out of western Wisconsin between 06Z and 08Z. Flight categories
will remain lowered towards IFR potentially LIFR, due to CIGS
around 1kft and visibilities between 1 and 3 miles. These
conditions are likely while it is snowing. At times, LIFR
conditions will be possible if snow rate is heavy enough. MVFR
CIGS will also continue moving east through the area and will be
out of western Wisconsin around 10Z. Some mid-level clouds move
in Monday morning and afternoon. There is a 20 to 40% chance
that MVFR CIGS occur Monday afternoon, however due to low
confidence, did not mention them in the 06Z TAF package.
Northwest winds continue through Monday afternoon before
shifting southeasterly Monday evening.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&
DISCUSSION...Boyne
AVIATION...Cecava
Hazardous weather outlook, Mar 30, 5:35 PM CST, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
635 PM CDT Sun Mar 30 2025
IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-
061-311030-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-La Crosse-
Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
635 PM CDT Sun Mar 30 2025
This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa...and southwest into central
Wisconsin.
.DAY ONE...Tonight
A period of snow this evening with accumulations mostly under 1/2
inch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Periods of rain to a wintry mix are expected Tuesday afternoon through
Wednesday. A few thunderstorms are possible Wednesday. It is too
early to discern related impacts.
.SPOTTER INFORMATION STATEMENT...
Precipitation reports are appreciated.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
MNZ079-WIZ017-029-032>034-311030-
Wabasha-Taylor-Clark-Buffalo-Trempealeau-Jackson-
635 PM CDT Sun Mar 30 2025
This Hazardous Weather Outlook is for portions of west central
Wisconsin.
.DAY ONE...Tonight
Period of snow this evening with accumulations up to 1 inch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Periods of rain to a wintry mix are expected Tuesday afternoon through
Wednesday. A few thunderstorms are possible Wednesday. It is too
early to discern related impacts.
.SPOTTER INFORMATION STATEMENT...
Precipitation reports are appreciated.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
Rieck
Flood, Jackson
- When
- March 31, 1:00 AM CST to 1:15 PM CST
- Where
- Jackson County, 2.32 mi E of Vaudreuil to 1.67 mi N of Pleasant View
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 44.306, -90.834
The combination of recent rainfall and some snowmelt allowed the Black River to reach into minor flood stage just after midnight on March 31st. The river then crested by early morning at a stage of 47.94 ft in minor flood stage before falling below flood stage during the afternoon on March 31st.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 31, 2025$3.5 million · EF2 · 33 events
- Tornadoes and Damaging Winds in Alabama, March 31, 20255 injured · $551,000 · EF1 · 15 events
- Tornadoes and Hail in Georgia, March 31, 2025$78,000 · EF1 · 46 events
- Tornado and Hail in Florida, March 31, 2025$47,000 · EF0 · 12 events
- Damaging Winds in North Carolina, March 31, 2025$35,000 · 50 kt wind · 11 events
- Damaging Winds in South Carolina, March 31, 2025$21,000 · 55 kt wind · 12 events
- Tornado and Flash Flooding in Louisiana, March 31, 2025EF0 · 24 events
- Hail and Damaging Wind in Texas, March 31, 20252 in hail · 17 events
- Damaging Winds in West Virginia, March 31, 2025$11,000 · 50 kt wind · 12 events
- Damaging Winds in South Carolina, March 31, 202550 kt wind · 12 events
- Hail and Damaging Winds in Georgia, March 31, 202550 kt wind · 11 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 31, 202550 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246917.